Alert archive / Arizona / Snow Advisories in 2007
Snow Advisory 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this snow advisory at Feb 19, 2007, 2:39 PM MST for 5 counties in Arizona. It took effect at Feb 19, 2007, 3:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2007, 2:39 PM MST (21:39 UTC)
- In effect from
- Feb 19, 2007, 3:00 PM MST
- Expired
- Feb 20, 2007, 2:52 AM MST
- In force
- 12 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this snow advisory went out at Feb 19, 10:00 AM MST, 4 hours 39 minutes earlier.
Area forecast discussion, Feb 19, 10:00 AM MST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST MON FEB 19 2007 .SYNOPSIS...EXPECT INCREASING CLOUDS AND BREEZY CONDITIONS TODAY AS A PACIFIC STORM SYSTEM MOVES INTO THE STATE. AREAS OF RAIN AND SNOW WILL DEVELOP THIS AFTERNOON...AND WILL LAST INTO TUESDAY MORNING. THE BEST CHANCE FOR ACCUMULATING SNOW WILL OCCUR OVER OVER THE KAIBAB PLATEAU...MOGOLLON RIM...WHITE MOUNTAINS. DRY AND WARMER CONDITIONS WILL RETURN FOR THE MIDDLE OF THE WEEK...WITH ANOTHER STORM POTENTIALLY AFFECTING THE STATE LATE IN THE WEEK. && .DISCUSSION...A LOW PRESSURE CENTER NEAR SAN DIEGO AT THIS TIME IS MOVING EASTWARD AT THIS TIME...WITH SHOWERS ASSOCIATED WITH THE FEATURE POISED TO MOVE INTO SOUTHWEST YAVAPAI COUNTY AT THIS TIME. THE FORECAST TRACK OF THIS STORM SYSTEM HAS CHANGED SIGNIFICANTLY OVER THE PAST DAY AS A STRONG FRONT-SIDE JET ASSOCIATED WITH THE TROUGH HAS PRECLUDED THE SYSTEM DIGGING AS FAR SOUTHWARD AS PREVIOUSLY THOUGHT. THEREFORE...CHANCES FOR PRECIPITATION OVER MUCH OF THE FORECAST AREA...ESPECIALLY FROM THE KAIBAB THROUGH THE WHITE MOUNTAINS ARE INCREASING. IN ADDITION...SAN DIEGO SOUNDING FROM THIS MORNING IS SHOWING A 700 MB TEMPERATURE FAR BELOW THE 12Z GFS AND NAM ANALYSES. ALTHOUGH OBSERVED SOUNDING HAS A SLIGHT ERROR AT THIS LEVEL DUE TO WET BULB EFFECTS...EVEN A CORRECTION SHOWS 2-3 DEGREES C ERROR FROM MODEL ANALYSES. THIS WILL NEED TO BE ACCOUNTED FOR IN TONIGHT/S SNOW LEVELS...WHICH MAY BE SLIGHTLY HIGH IN CURRENT FORECAST PACKAGE. HAVE UPDATED FIRST PERIOD FORECAST FOR INCREASED POPS IN YAVAPAI COUNTY THIS AFTERNOON...ALONG WITH LOWER SNOW LEVELS. LESS SIGNIFICANT CHANGES TO TONIGHT/S FORECAST ARE PLANNED WITH THE AFTERNOON PACKAGE. THESE WILL INCLUDE INCREASED POPS AND SNOW AMOUNTS DUE TO POTENT QG DYNAMICS...FRONTOGENESIS...AND LOWER SNOW LEVELS. A SHORTWAVE RIDGE WILL BEGIN TO MOVE INTO THE AREA TUESDAY...BRINGING WITH IT A STRONG SUBSIDENCE INVERSION TO END ANY LINGERING SHOWERS WITH THE STORM SYSTEM. THEN ANOTHER STORM SYSTEM STILL APPEARS ON TRACK FOR THE END OF THE WEEK...BRINGING STRONG SOUTHWEST WINDS BY THURSDAY. && .AVIATION...FOR THE 18Z PACKAGE...A SCATTERED TO BROKEN MID-LEVEL CLOUD DECK WILL TRANSITION TO LOWERING CEILINGS INTO THE MVFR AND IFR RANGES BY 20Z OVER YAVAPAI COUNTY SPREADING N-NE AND ENCOMPASSING MOST OF THE AREA BY AROUND 06Z. PRECIPITATION WILL ALSO INCREASE AND BECOME WIDESPREAD FIRST OVER YAVAPAI AND N GILA COUNTY AFT 20Z AND SPREAD NORTHEAST TO THE 4-CORNERS AREA WITH SNOW LEVELS LOWERING BETWEEN THE 4.5 - 5 KFT LEVEL BY AROUND 06Z. A STORM OVER SOUTHERN CALIFORNIA WILL BE RESPONSIBLE FOR DETERIORATING CONDITIONS AS IT MOVES ACROSS THE SOUTHWEST STATES. SOUTH TO SOUTHWEST WINDS OF 10 TO 25 MPH ARE EXPECTED OVER THE NEXT 24 HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && ONTON/TC
Hazardous weather outlook, Feb 19, 6:30 AM MST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 630 AM MST MON FEB 19 2007 AZZ004>018-037>040-200700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 630 AM MST MON FEB 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A COMPACT STORM SYSTEM OVER SAN DIEGO WILL MOVE INTO SOUTHERN AND CENTRAL ARIZONA THIS AFTERNOON AND EVENING. EXPECT RAIN AND SNOW SHOWERS TO DEVELOP OVER YAVAPAI COUNTY BY LATE MORNING...WITH SNOW LEVELS AROUND 5500 FEET. RAIN AND SNOW SHOWERS WILL MOVE NORTH AND EAST...AND EXPAND IN COVERAGE THROUGH THE AFTERNOON AND EVENING. PORTIONS OF THE MOGOLLON RIM AND YAVAPAI COUNTY WILL EXPERIENCE THE MOST INTENSE PRECIPITATION. AS MUCH AS 4 INCHES OF SNOW MAY FALL ABOVE 6000 FEET LATE THIS AFTERNOON AND THIS EVENING...MOST AREAS WILL SEE 1 TO 3 INCHES. RAIN AND SNOW WILL DECREASE FROM WEST TO EAST AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FAST MOVING AND COLD STORM SYSTEM WILL BRING A CHANCE FOR RAIN AND SNOW BACK TO THE REGION FRIDAY AND SATURDAY. THERE WILL ALSO BE STRONG SOUTHWEST WINDS ASSOCIATED WITH THIS STORM.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.